MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI NAV SUCTION; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI NAV SUCTION; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number TDNS000Z
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hypoxia (1918); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the patient underwent a functional endoscopic sinus surgery, and it was reported that the patient was not waking up after the procedure.The patient¿s oxygen saturation level dropped about 5 to 10 minutes after the procedure was completed.They had to ¿jaw thrust¿ the patient and ¿bagging the patient¿ without success.The patient¿s oxygen level dropped to 40% and 50%.Emergency medical services (ems) was called, and the patient was transported to the hospital.Information regarding any medical intervention is not available at the time of the complaint initiation.The devices that were used during the procedure were a 0° trudi nav suction device (tdns000z / lot# unknown), a 70° trudi nav suction device (tdns070z / lot# unknown).The software version on the trudi navigation system is version 2.3.3.29.Other devices that were used were a 4.Mm x 110mm straight, double serrated bien air shaver blade, and a 4.0mm 40-degree curved double serrated concave bien air shaver blade.On 19-feb-2025, additional information was received.Per the information, the patient was stable during the procedure.There was no issue related to the bien air device used during the procedure that may have led to the reported de-stabilization of the patient¿s oxygen saturation level.Related to the use of the acclarent device, the information indicated the following: ¿from my understanding¿the scrub tech was already cleaning the back table, and all our items were thrown away.I am being told that this incident is completely unrelated to our equipment and the only reason we have knowledge of it is because our rep was still in the building.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.4: the trudi suction device does not have an expiration date; it is not a single use device.Trudi¿ suction instruments are supplied non-sterile and must be cleaned and sterilized prior to each usage.The unique identifier (udi) is not available without the lot number.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported product issue documented in the complaint cannot be confirmed through functional evaluation and analysis.The lot number of the device is not known; therefore, manufacturing documentation review was not performed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional/modified event information received on 03-mar-2025, that changed the reportability of the event as related to this product reported in this medwatch report.[additional information]: on 03-mar-2025, additional information was received.Per the information, the patient has been discharged from the hospital and is reported to be at home and is doing well.The information indicated that the procedure was an ambulatory surgery center (asc).The patient was admitted to a separate hospital.The reported event occurred post-fess procedure.There was no issue related to the accelerant devices that were used during the procedure that may have led to the reported destabilization of the patient¿s oxygen saturation level.Per the physician¿s opinion, the likely cause of the issue is patient history related.Per the asc, the reported issue had to do with the patient history and other medically related issues.The facility does not log lot numbers for products use in cases.The reportability of the file was also reassessed.Based on the information provided, the event no longer meets no longer meets usfda medical device reporting criteria.Updated sections: b.4, g.3, g.6, h.2, h.3, h.6, and h.11.

Brand Name
TRUDI NAV SUCTION
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
VIANT MEDICAL
45 lexington drive
laconia NH 03246
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key21447495
Report Number3005172759-2025-00006
Device Sequence Number7723873
Product Code PGW
UDI-Device Identifier10705031245877
UDI-Public10705031245877
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTDNS000Z
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIEN-AIR - SHAVER BLADES - 40 DEGREES; BIEN-AIR - SHAVER BLADES - STRAIGHT; TRUDI NAVIGATION SYSTEM
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown